Format

Send to

Choose Destination
Arch Dermatol. 1984 Oct;120(10):1318-22.

Injection-site granuloma due to aluminum.

Abstract

Three patients had subcutaneous nodules at the sites of previous injections of vaccine containing tetanus toxoid. Biopsy and microscopic findings in all three cases showed foci of granulomatous inflammation, consisting of lymphoid follicles, in the deep dermis and subcutaneous tissues and a surrounding infiltrate of lymphocytes, histiocytes, plasma cells, and eosinophils. Occasional zones of eosinophilic necrosis were seen within the inflammatory foci, and surrounding dense fibrous bands were present in some areas. A solochrome-azurin stain showed aluminum crystals in the nodules from two patients. From the evidence available, we believe that these nodules are a complication of inoculations with aluminum-containing vaccines.

PMID:
6207779
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center